Alert archive / Mississippi / Flash Flood Watches in 2008
Flash Flood Watch 3, NWS Mobile, AL
NWS Mobile, AL issued this flash flood watch at May 2, 2008, 12:43 PM CDT for Escambia County, Washington County, Alabama; 5 counties in Mississippi. It took effect at May 3, 2008, 7:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2008, 12:43 PM CDT (17:43 UTC)
- In effect from
- May 3, 2008, 7:00 AM CDT
- Expired
- May 3, 2008, 12:53 PM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- None
Counties Escambia County, AL, Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 60 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KMOB 021743 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 1243 PM CDT FRI MAY 2 2008 ...FLASH FLOOD WATCH FOR SOUTHEAST MISSISSIPPI...EXTREME SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE FOR SATURDAY... .A STRONG LOW PRESSURE SYSTEM OVER THE EASTERN PLAINS WILL MOVE OFF TO THE NORTHEAST AND ACROSS THE GREAT LAKES REGION THROUGH SATURDAY...BRINGING A COLD FRONT INTO THE AREA. BREEZY SOUTHERLY WINDS WILL CONTINUE TO SEND ABUNDANT GULF MOISTURE INTO THE REGION AHEAD OF THE APPROACHING FRONT. AS THE FRONT MOVES INTO SOUTHEAST MISSISSIPPI EARLY SATURDAY MORNING...IT WILL SLOW DOWN AS IT CONTINUES EASTWARD AND EVENTUALLY MOVES INTO THE NORTHERN GULF SATURDAY NIGHT. THE STORMS ALONG THE FRONT WILL HAVE A TENDENCY TO TRAIN...OR REPEATEDLY MOVE OVER THE SAME AREA...ALONG THE SLOWING FRONT DURING THE DAY...THUS RESULTING IN HEAVY RAINFALL. ALTHOUGH THE GROUND CONDITIONS ARE FAIRLY DRY...THIS HEAVY RAINFALL WILL HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING IN CITIES...TOWNS AND OTHER AREAS WITH POOR DRAINAGE. ALZ052-059-061>064-FLZ001>006-MSZ067-075-076-078-079-030145- /O.NEW.KMOB.FF.A.0003.080503T1200Z-080504T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-ESCAMBIA-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...CHATOM...MILLRY...ATMORE...BREWTON... EAST BREWTON...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW... WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE... EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 1243 PM CDT FRI MAY 2 2008 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN ALABAMA...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...UPPER MOBILE AND WASHINGTON. IN NORTHWEST FLORIDA... COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA... INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. IN SOUTHEAST MISSISSIPPI...GEORGE...GREENE...PERRY...STONE AND WAYNE. * FROM SATURDAY MORNING THROUGH SATURDAY EVENING * NUMEROUS THUNDERSTORMS WILL ACCOMPANY A COLD FRONT AS IT MOVES INTO SOUTHEAST MISSISSIPPI EARLY SATURDAY MORNING AND SLOWS DOWN WHILE EVENTUALLY MOVING INTO THE NORTHERN GULF SATURDAY NIGHT. THE SLOWING OF THE FRONT COMBINED WITH A TENDENCY FOR STORMS TO REPEATEDLY MOVE OVER THE SAME AREA WILL RESULT IN HEAVY RAINFALL AND A POTENTIAL FOR FLASH FLOODING MAINLY IN CITIES...TOWNS AND OTHER AREAS WITH POOR DRAINAGE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
4 follow-up statements
000 WGUS64 KMOB 030128 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 828 PM CDT FRI MAY 2 2008 ...A FLASH FLOOD WATCH WILL BE IN EFFECT FOR SOUTHEAST MISSISSIPPI... EXTREME SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE FOR SATURDAY... .A STRONG LOW PRESSURE SYSTEM OVER THE UPPER MIDWEST EASTERN PLAINS WILL MOVE SLOWLY NORTHEAST THROUGH SATURDAY...BRINGING A COLD FRONT THROUGH THE AREA SATURDAY NIGHT. BREEZY SOUTH AND SOUTHEAST WINDS WILL CONTINUE TO TRANSPORT ABUNDANT MOISTURE INTO THE REGION AHEAD OF THE APPROACHING FRONT. THE FRONT WILL SLOW DOWN AS IT CONTINUES EAST...EVENTUALLY MOVING OVER THE NORTHERN GULF SATURDAY NIGHT. THE STORMS ALONG THE FRONT WILL HAVE A TENDENCY TO TRAIN...OR MOVE REPEATEDLY OVER THE SAME AREA...ALONG THE SLOWING FRONT DURING THE DAY...THUS RESULTING IN HEAVY RAINFALL OVER THE WATCH AREA. ALTHOUGH THE GROUND CONDITIONS ARE FAIRLY DRY...HEAVY RAINFALL HAS THE POTENTIAL TO PRODUCE FLASH FLOODING IN CITIES...TOWNS AND OTHER AREAS WITH POOR DRAINAGE. ALZ052-059-061>064-FLZ001>006-MSZ067-075-076-078-079-030930- /O.CON.KMOB.FF.A.0003.080503T1200Z-080504T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-ESCAMBIA-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...CHATOM...MILLRY...ATMORE...BREWTON... EAST BREWTON...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW... WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE... EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 828 PM CDT FRI MAY 2 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT SATURDAY THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN ALABAMA... ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN... UPPER MOBILE AND WASHINGTON. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. IN SOUTHEAST MISSISSIPPI...GEORGE...GREENE...PERRY...STONE AND WAYNE. * FROM 7 AM CDT SATURDAY THROUGH SATURDAY EVENING * NUMEROUS THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL ACCOMPANY A COLD FRONT AS IT MOVES INTO SOUTHEAST MISSISSIPPI EARLY SATURDAY MORNING. THE RAIN AND THUNDERSTORMS WILL MOVE SLOWLY EAST ACROSS THE WATCH AREA DURING THE DAY...SOME RAINFALL AMOUNTS OF 2 TO 4 INCHES POSSIBLE WITH SOME LOCALIZED AREAS POSSIBLY CATCHING A BIT MORE. THE EXPECTED SLOWING OF THE FRONT COMBINED WITH A TENDENCY FOR STORMS TO REPEATEDLY MOVE OVER THE SAME AREA WILL RESULT IN HEAVY RAINFALL AND A POTENTIAL FOR FLASH FLOODING MAINLY IN CITIES...TOWNS AND OTHER AREAS WITH POOR DRAINAGE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS64 KMOB 030254 CCA FFAMOB FLOOD WATCH...CORRECT 2ND PARA...1ST LINE NATIONAL WEATHER SERVICE MOBILE AL 828 PM CDT FRI MAY 2 2008 ...A FLASH FLOOD WATCH WILL BE IN EFFECT FOR SOUTHEAST MISSISSIPPI... EXTREME SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE FOR SATURDAY... .A STRONG LOW PRESSURE SYSTEM OVER THE UPPER MIDWEST WILL MOVE SLOWLY NORTHEAST THROUGH SATURDAY...BRINGING A COLD FRONT THROUGH THE AREA SATURDAY NIGHT. BREEZY SOUTH AND SOUTHEAST WINDS WILL CONTINUE TO TRANSPORT ABUNDANT MOISTURE INTO THE REGION AHEAD OF THE APPROACHING FRONT. THE FRONT WILL SLOW DOWN AS IT CONTINUES EAST...EVENTUALLY MOVING OVER THE NORTHERN GULF SATURDAY NIGHT. THE STORMS ALONG THE FRONT WILL HAVE A TENDENCY TO TRAIN...OR MOVE REPEATEDLY OVER THE SAME AREA...ALONG THE SLOWING FRONT DURING THE DAY...THUS RESULTING IN HEAVY RAINFALL OVER THE WATCH AREA. ALTHOUGH THE GROUND CONDITIONS ARE FAIRLY DRY...HEAVY RAINFALL HAS THE POTENTIAL TO PRODUCE FLASH FLOODING IN CITIES...TOWNS AND OTHER AREAS WITH POOR DRAINAGE. ALZ052-059-061>064-FLZ001>006-MSZ067-075-076-078-079-030930- /O.CON.KMOB.FF.A.0003.080503T1200Z-080504T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-ESCAMBIA-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...CHATOM...MILLRY...ATMORE...BREWTON... EAST BREWTON...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW... WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE... EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 828 PM CDT FRI MAY 2 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT SATURDAY THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN ALABAMA... ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN... UPPER MOBILE AND WASHINGTON. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. IN SOUTHEAST MISSISSIPPI...GEORGE...GREENE...PERRY...STONE AND WAYNE. * FROM 7 AM CDT SATURDAY THROUGH SATURDAY EVENING * NUMEROUS THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL ACCOMPANY A COLD FRONT AS IT MOVES INTO SOUTHEAST MISSISSIPPI EARLY SATURDAY MORNING. THE RAIN AND THUNDERSTORMS WILL MOVE SLOWLY EAST ACROSS THE WATCH AREA DURING THE DAY...SOME RAINFALL AMOUNTS OF 2 TO 4 INCHES POSSIBLE WITH SOME LOCALIZED AREAS POSSIBLY CATCHING A BIT MORE. THE EXPECTED SLOWING OF THE FRONT COMBINED WITH A TENDENCY FOR STORMS TO REPEATEDLY MOVE OVER THE SAME AREA WILL RESULT IN HEAVY RAINFALL AND A POTENTIAL FOR FLASH FLOODING MAINLY IN CITIES...TOWNS AND OTHER AREAS WITH POOR DRAINAGE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS64 KMOB 031226 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 726 AM CDT SAT MAY 3 2008 ...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST MISSISSIPPI...PORTIONS OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE TODAY... .A COLD FRONT MOVING SOUTHEAST OUT OF CENTRAL MISSISSIPPI TODAY WILL SLOW AS IT MOVES ACROSS SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS AFTERNOON. A LINE OF THUNDERSTORMS AHEAD OF THE FRONT WILL MOVE SOUTHEAST ACROSS THE AREA...PRODUCING LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES...WITH LOCALIZED AMOUNTS NEAR 4 INCHES POSSIBLE. THE STORMS AHEAD OF THE FRONT WILL HAVE A TENDENCY TO TRAIN...OR MOVE REPEATEDLY OVER THE SAME AREA...RESULTING IN HEAVY RAINFALL OVER PORTIONS OF THE WATCH AREA. ALZ052-059-061>064-FLZ001>006-MSZ067-075-076-078-079-032100- /O.CON.KMOB.FF.A.0003.000000T0000Z-080504T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-ESCAMBIA-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...CHATOM...MILLRY...ATMORE...BREWTON... EAST BREWTON...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW... WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE... EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 726 AM CDT SAT MAY 3 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN ALABAMA... ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN... UPPER MOBILE AND WASHINGTON. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. IN SOUTHEAST MISSISSIPPI...GEORGE...GREENE...PERRY...STONE AND WAYNE. * THROUGH THIS EVENING * NUMEROUS THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL ACCOMPANY A COLD FRONT AS IT MOVES FROM SOUTHEAST MISSISSIPPI ACROSS SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE TODAY. THE RAIN AND THUNDERSTORMS WILL MOVE SLOWLY EAST ACROSS THE WATCH AREA DURING THE DAY...SOME RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE WITH SOME LOCALIZED AREAS POSSIBLY RECEIVING AS MUCH AS 4 INCHES. * THE EXPECTED SLOWING OF THE FRONT COMBINED WITH A TENDENCY FOR STORMS TO REPEATEDLY MOVE OVER THE SAME AREA WILL RESULT IN HEAVY RAINFALL AND A POTENTIAL FOR FLASH FLOODING MAINLY IN CITIES...TOWNS AND OTHER AREAS WITH POOR DRAINAGE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS64 KMOB 031753 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 1253 PM CDT SAT MAY 3 2008 ...THE FLASH FLOOD WATCH HAS BEEN CANCELED FOR SOUTHEAST MISSISSIPPI...PORTIONS OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA... .HEAVY SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE EAST OF THE FORECAST AREA. ALZ052-059-061>064-FLZ001>006-MSZ067-075-076-078-079-031900- /O.CAN.KMOB.FF.A.0003.000000T0000Z-080504T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-ESCAMBIA-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...CHATOM...MILLRY...ATMORE...BREWTON... EAST BREWTON...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW... WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE... EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 1253 PM CDT SAT MAY 3 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI HAS BEEN CANCELED. HEAVY SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE EAST OF THE FORECAST AREA. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at May 2, 12:33 PM CDT, 10 minutes earlier.
Area forecast discussion, May 2, 12:33 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1233 PM CDT FRI MAY 2 2008
.UPDATE...WILL ISSUE A FLASH FLOOD WATCH FOR OUR SOUTHEAST
MISSISSIPPI COUNTIES...EXTREME SOUTHWEST ALABAMA AND THE NORTHWEST
FLORIDA PANHANDLE FOR SATURDAY. FLASH FLOOD GUIDANCE IS HIGH BUT MID
LEVEL WINDS WILL INCREASINGLY FAVOR STORMS TO TRAIN OVER SIMILAR
AREAS. WHILE THIS EVENT HAS A MARGINAL RISK OF FLASH FLOODING...HAVE
OPTED FOR THE WATCH WITH THE EXPECTATION OF HEAVY RAINFALL OF A
RELATIVELY SHORT DURATION...ONE TO TWO HOURS...TO RESULT IN FLASH
FLOODING MAINLY IN URBANIZED OR OTHER POOR DRAINAGE AREAS. UPDATE OUT
SOON. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 82 68 80 61 / 30 30 80 50
PENSACOLA 79 69 78 61 / 10 20 80 70
DESTIN 76 68 76 66 / 10 10 70 80
EVERGREEN 84 63 79 54 / 10 20 80 50
WAYNESBORO 83 65 79 54 / 50 50 90 20
CAMDEN 83 64 79 54 / 20 30 90 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM 7 AM SATURDAY TO 10 PM SATURDAY FOR THE
FOLLOWING ZONES: ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
UPPER BALDWIN...UPPER MOBILE...AND WASHINGTON.
FL...FLASH FLOOD WATCH FROM 7 AM SATURDAY TO 10 PM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...FLASH FLOOD WATCH FROM 7 AM SATURDAY TO 10 PM SATURDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, May 2, 6:00 AM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT FRI MAY 2 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-031200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND INLAND SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. A MODERATE TO STRONG SOUTHEAST WIND WILL CONTINUE OVER THE COASTAL WATERS...INCLUDING THE BAYS. SMALL CRAFT ADVISORIES ARE IN EFFECT THROUGH SATURDAY MORNING FOR HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE ALABAMA AND WESTERN FLORIDA PANHANDLE COASTAL WATERS. THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS ALONG THE ALABAMA AND NORTHWEST FLORIDA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY THROUGH SATURDAY NIGHT...STRONG...POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED SATURDAY LATE MORNING INTO THE EARLY EVENING. STARTING OVER INLAND SOUTHEAST MISSISSIPPI FIRST AND SPREADING EAST THROUGH THE AFTERNOON. DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED SATURDAY.
Nearby
Flash Flood Watches in Mississippi, 2008Flash Flood Watches in Alabama, 2008Flash Flood Watches in Florida, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.